Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

do antibiotics make children very tired?

(12 Posts)
dinny Fri 19-Aug-05 07:03:58

poor dd (3) has had a rough time lately - had a UTI, first course of antibios didn't work so she's nearly finished her 2nd. her temp is just about back to normal and she is weeing normally but she is so tired and not really eating much at all (v unusual for her). is it all the medication making her tired or recovering from the UTI? TIA

lockets Fri 19-Aug-05 07:57:02

Message withdrawn

Jimjams Fri 19-Aug-05 08:13:12

UTI's make you tired. After my last section I had to have IV antibiotics and they absolutely wiped me out. I'm not sure about normal strength ones. Let her rest for a few days but if it continues I would take her back to the dr.

dinny Fri 19-Aug-05 08:17:24

do they? the body fighting the bug tires you out?

wonder if it's because she had two courses of antibiotics...

just spoke to dh and she's eaten a fairly good breakfast and temp is 37 (I'm at work). so hopefully she's on the mend.

Jimjams Fri 19-Aug-05 08:24:19

Yes they do - especially in little ones. I expect a couple of quiet days and she'll be bouncing around again- but if she isn't take her back to make sure the infection's gone.

dinny Fri 19-Aug-05 08:28:08

my poor baby - nasty old bugs!

think it has gone as temp right down for first time in a week. GP has sent urine off for analysis so they'll know if they've treated it properly, hopefully.

thanks, Jimjams

bobbybob Fri 19-Aug-05 09:22:39

Are IV ABs stronger than oral ones?

Jimjams Fri 19-Aug-05 09:54:47

dunno bobbybob- but they made me feel awful- I felt poisoned. I could taste it when they gave me a dose (thought I was mad until I looked it up in mimms and that was listed as a side effect). never felt like that with oral ones.

dinny Fri 19-Aug-05 09:56:06

I had IV antibios when in labour with ds - didn't notice they made me feel particularly bad - only had one loading dose though.

bobbybob Fri 19-Aug-05 10:33:43

I could taste it too. Kept making people get me ginger beer. Still can't move my arm after a dose leaked into it from a dodgy canula. Have filled in an accident form.

Jimjams Fri 19-Aug-05 10:36:06

first few doses were fine dinny- by the 3rd or 4th day my body had had enough! Also depended on how they were given- the drip ones were horrible but the ones they push into you awful, awful, awful. They were meant to be given over a set time (3 mins I think) but one midwife said she couldn't hang around that long and gave them over 30 seconds. Ow ow ow!

dinny Fri 19-Aug-05 10:43:47

I was lucky just to have one....phew!

My mw gave me my dose really fast (was in transition at the time!) It must have been bad as the canula hurt even then!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now